Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Birmingham, AL

June 17, 20164 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2016, 2:57 PM CDT for 4 counties in Alabama. It was in force for 78 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 2:57 PM CDT (19:57 UTC)
Expired
Jun 17, 2016, 4:15 PM CDT
In force
78 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bibb County, AL, Hale County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:58 PM CDTTSTM WND DMG3 S Lake Tuscaloosa Bin, ALTREE DOWN IN THE ROAD NEAR THE INTERSECTION OF ALABAMA HIGHWAY 13 AND TEARCE PATTON ROAD. TIME ESTIMATED BY RADAR.
Jun 17, 3:06 PM CDTTSTM WND DMG2 S Lake Tuscaloosa Bin, ALTREES DOWN ON U.S. HIGHWAY 43 BETWEEN TIERECE PATTON ROAD AND OLD FAYETTE ROAD. TIME ESTIMATED BY RADAR. CORRECTED ROAD NAME.
Jun 17, 3:06 PM CDTTSTM WND DMG2 S Lake Tuscaloosa Bin, ALTREES DOWN ON U.S. HIGHWAY 43 BETWEEN TIERECE PATTON ROAD AND OLD VAYETTE ROAD. TIME ESTIMATED BY RADAR.
Jun 17, 3:12 PM CDTTSTM WND DMG4 Sw Holt, ALTREE DOWN NEAR TUSCALOOSA CITY HALL. PUBLIC REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jun 17, 3:15 PM CDTTSTM WND DMG5 S Vance, AL2 TREES DOWN NEAR THE INTERSECTION OF CANTERBURY LANE AND VERNON TOWN ROAD. SEVERAL TREES DOWN ON BEAR CREEK ROAD. TREE DOWN ON CHESTNUT STREET IN CENTREVILLE. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 17, 3:26 PM CDTTSTM WND DMGHelena, ALSEVERAL REPORTS OF TREES DOWN AROUND HELENA. TIME ESTIMATED BY RADAR.
Jun 17, 3:32 PM CDTTSTM WND DMG4 Nw Alabaster, ALTREES DOWN ALONG HIGHWAY 52 AND AT INTERSECTION OF BROOK DRIVE AND HILLSBORO PARKWAY. TIME ESTIMATED BY RADAR.
Jun 17, 3:55 PM CDTTSTM WND DMGVincent, ALSEVERAL TREES REPORTED DOWN IN VINCENT.
Jun 17, 3:55 PM CDTTSTM WND DMGVincent, ALSEVERAL TREES REPORTED DOWN IN VINCENT. TIME ESTIMATED BY RADAR.
Jun 17, 4:00 PM CDTTSTM WND DMGSsw Montevallo, ALTREE DOWN ACROSS DAUPHIN WAY NEAR DAUPHIN STREET IN MONTEVALLO. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2424 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WUUS54 KBMX 171957
SVRBMX
ALC007-065-117-125-172115-
/O.NEW.KBMX.SV.W.0053.160617T1957Z-160617T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ALABAMA...
  BIBB COUNTY IN CENTRAL ALABAMA...
  HALE COUNTY IN WEST CENTRAL ALABAMA...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 415 PM CDT

* AT 257 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM THE SUMMIT TO NEAR GORDO...MOVING SOUTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUSCALOOSA...HOOVER...ALABASTER...NORTHPORT...PELHAM...HELENA...
  LEEDS...CALERA...CHELSEA...MONTEVALLO...BRENT...COLUMBIANA...
  CENTREVILLE...GREENSBORO...WILSONVILLE...HOLT...MOUNDVILLE...
  INDIAN SPRINGS VILLAGE...VINCENT AND LAKE VIEW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 228 AND 247.
 INTERSTATE 20 BETWEEN MILE MARKERS 62 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3342 8784 3347 8734 3325 8706 3325 8698
      3355 8652 3350 8638 3335 8634 3319 8650
      3312 8646 3302 8652 3307 8688 3284 8688
      3283 8731 3288 8742 3273 8747 3267 8779
      3271 8783 3286 8783 3299 8771 3302 8783
TIME...MOT...LOC 1957Z 304DEG 24KT 3343 8673 3331 8785 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
885 
WWUS54 KBMX 172023
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT FRI JUN 17 2016

ALC007-065-117-125-172115-
/O.CON.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
SHELBY AL-BIBB AL-HALE AL-TUSCALOOSA AL-
323 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHELBY...BIBB...HALE AND SOUTHERN TUSCALOOSA COUNTIES...

AT 323 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VANDIVER TO NEAR MAYLENE TO NEAR KNOXVILLE...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...HOOVER...ALABASTER...NORTHPORT...PELHAM...HELENA...
LEEDS...CALERA...CHELSEA...MONTEVALLO...BRENT...COLUMBIANA...
CENTREVILLE...GREENSBORO...WILSONVILLE...HOLT...MOUNDVILLE...
INDIAN SPRINGS VILLAGE...VINCENT AND LAKE VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3318 8783 3329 8712 3325 8706 3325 8698
      3355 8652 3350 8638 3335 8634 3319 8650
      3312 8646 3302 8652 3307 8688 3284 8688
      3283 8731 3288 8742 3273 8747 3267 8779
      3271 8783 3286 8783 3299 8771 3302 8783
TIME...MOT...LOC 2023Z 321DEG 29KT 3351 8644 3316 8691 3302 8774 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
942 
WWUS54 KBMX 172048
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT FRI JUN 17 2016

ALC125-172058-
/O.CAN.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
TUSCALOOSA AL-
348 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TUSCALOOSA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL ALABAMA.

LAT...LON 3286 8783 3296 8773 3305 8709 3349 8638
      3339 8638 3335 8634 3319 8650 3312 8646
      3309 8651 3302 8652 3307 8661 3307 8688
      3284 8688 3283 8731 3287 8732 3288 8742
      3283 8747 3273 8747 3267 8778 3271 8783
TIME...MOT...LOC 2048Z 354DEG 33KT 3342 8640 3295 8707 3285 8777 

$$

ALC007-065-117-172115-
/O.CON.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
SHELBY AL-BIBB AL-HALE AL-
348 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHELBY...BIBB AND NORTHERN HALE COUNTIES...

AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VINCENT TO NEAR CENTREVILLE TO
EVANSVILLE...MOVING SOUTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...CALERA...CHELSEA...MONTEVALLO...BRENT...
COLUMBIANA...CENTREVILLE...GREENSBORO...WILSONVILLE...VINCENT...
HARPERSVILLE...WESTOVER...WILTON...AKRON...
BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL FOREST...ASHBY...
SHELBY COUNTY AIRPORT AND MERTZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3286 8783 3296 8773 3305 8709 3349 8638
      3339 8638 3335 8634 3319 8650 3312 8646
      3309 8651 3302 8652 3307 8661 3307 8688
      3284 8688 3283 8731 3287 8732 3288 8742
      3283 8747 3273 8747 3267 8778 3271 8783
TIME...MOT...LOC 2048Z 354DEG 33KT 3342 8640 3295 8707 3285 8777 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
194 
WWUS54 KBMX 172102
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT FRI JUN 17 2016

ALC007-065-117-172115-
/O.CON.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
SHELBY AL-BIBB AL-HALE AL-
402 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN SHELBY...SOUTHERN BIBB AND CENTRAL HALE COUNTIES...

AT 402 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LOGAN MARTIN DAM TO TALLADEGA NATIONAL FOREST TO
NEAR SAWYERVILLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALERA...MONTEVALLO...BRENT...COLUMBIANA...CENTREVILLE...
GREENSBORO...WILSONVILLE...VINCENT...HARPERSVILLE...WILTON...AKRON...
BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL FOREST...
WEST CENTREVILLE...WEDGEWORTH...ASHBY...LAY LAKE...SAWYERVILLE...
MERTZ AND EVANSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3287 8782 3297 8707 3341 8638 3339 8638
      3335 8634 3319 8650 3312 8646 3309 8651
      3302 8652 3307 8661 3307 8688 3284 8688
      3283 8731 3287 8732 3288 8742 3283 8747
      3273 8747 3267 8778 3271 8783 3286 8783
TIME...MOT...LOC 2102Z 304DEG 24KT 3337 8632 3290 8699 3280 8769 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 17, 2:14 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
214 PM CDT FRI JUN 17 2016

.DISCUSSION...

A band of severe storms will be tracking southward across south
Alabama during the late afternoon and early evening hours. The
severe storms should be exiting south central Alabama by 6 or 7
pm, and lowered pops tonight. A back door cold front will push
into east Alabama Saturday morning, and this front will be the
focus for afternoon scattered showers and few thunderstorms, so
best rain chances will be confined to southwest counties. Drier
air will advect into central Alabama on Saturday, but dewpoints
will still be in the 60s. By Sunday, even drier air will spill
down the Appalachians as a closed upper low develops off the
Carolina coast. Surface dewpoints will drop into the 50s on Sunday,
which is a big drop from the mid 70s dewpoints currently across
the area.

An upper ridge over the Plains states will expand eastward towards
Alabama and provide rain free conditions Monday and Tuesday, along
with warmer daytime temperatures. The upper ridge will retro-grade
westward Tuesday night as a short wave trof digs southward along
the eastern United States. A weak cool front will accompany the
short wave trof and trigger scattered showers and thunderstorms
across the area late Tuesday night and Wednesday. The models have
been trending drier Thursday and Friday as the trof along the east
coast pushes drier mid level air southward, and removed rain
chances across the northern counties on Thursday with dry
conditions on Friday.

58/rose

&&

.AVIATION...
18Z TAF Discussion.

Scattered storms have already developed along/ahead of a frontal
boundary across the TN Valley. These storms are expected to become
more organized and push southward across the forecast area this
afternoon. Have included some initial best-timing of TS for each
terminal, but updates may become needed throughout the afternoon.
Heavy rain could significantly reduce VIS at times. Some storms
could be severe with damaging wind gusts and large hail.
Otherwise, VFR cigs should prevail with westerly winds of 10 kts
today. Winds will shift to the NW then N post-frontal.

19

&&

.FIRE WEATHER...

Humidity levels will be lowering over the weekend as cooler air
pushes in from the east. Scattered showers and a few thunderstorms
could linger over south central Alabama on Saturday as front
stalls out over this area. High pressure will build over the area
Sunday through Tuesday and temperatures will warm back into the
90s, with no rain expected. A weak cold front will push into
north Alabama Tuesday night and bring a chance of rain to north
Alabama Tuesday night and across all of central Alabama on
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  88  63  86  61 /  10  10   0  10   0
Anniston    70  87  65  86  62 /  10  10   0  10   0
Birmingham  71  89  68  87  65 /  10  10  10  10   0
Tuscaloosa  71  90  69  88  66 /  10  20  10  10   0
Calera      71  89  67  88  64 /  10  10  10  10   0
Auburn      72  85  66  84  65 /  30  20  10  10   0
Montgomery  74  90  69  88  67 /  30  30  10  10   0
Troy        73  87  69  86  65 /  50  30  20  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening For the following
counties: Autauga...Barbour...Bibb...Bullock...Chambers...
Chilton...Coosa...Dallas...Elmore...Fayette...Greene...Hale...
Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion...
Montgomery...Perry...Pickens...Pike...Russell...Shelby...
Sumter...Tallapoosa...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jun 17, 12:08 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1208 PM CDT FRI JUN 17 2016

ALZ011>015-017>050-182015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1208 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING
ACROSS CENTRAL ALABAMA FROM 1 PM UNTIL 7 PM. THE HIGHEST THREAT
WILL BE ALONG AND WEST OF I-65. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. THUNDERSTORMS WILL DEVELOP ACROSS NORTH
ALABAMA BY EARLY AFTERNOON AND THEN FORM INTO A LINE AND TRACK
SOUTHWARD ACROSS THE REMAINDER OF CENTRAL ALABAMA DURING THE
AFTERNOON AND EARLY EVENING HOURS.

HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. HEAT INDICES WILL
RANGE FROM 104 TO 109 DEGREES ACROSS CENTRAL ALABAMA THIS
AFTERNOON...EXCEPT LOWER VALUES IN THE NORTHEAST. THESE MAXIMUM
HEAT INDICES WILL ONLY LAST FOR A FEW HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
BE NECESSARY THIS AFTERNOON.

In the hours before

Local storm report, Jun 17, 1:19 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             UPSHAW                  34.28N 87.16W
06/17/2016  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZED HAIL REPORTED.

&&

JH
Special weather statement, Jun 17, 1:56 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT FRI JUN 17 2016

ALZ022-172000-
PICKENS AL-
156 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 300 PM
CDT...

AT 156 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STEENS TO NEAR MILLPORT. MOVEMENT WAS
SOUTH AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...
ETHELSVILLE...MCMULLEN...BEVILL LOCK AND DAM...BENEVOLA...
JOHNSTON LAKE...GARDEN...ASHCRAFT CORNER...
GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER AIRPORT...KIRK...
LUBBUB...COCHRANE...MCSHAN...PINE GROVE AND NORTH PICKENS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3353 8828 3353 8786 3348 8784 3315 8784
      3312 8793 3308 8797 3306 8804 3304 8804
      3305 8807 3303 8810 3304 8814 3300 8817
      3299 8834
TIME...MOT...LOC 1856Z 339DEG 22KT 3351 8834 3351 8807

87/GRANTHAM
Local storm report, Jun 17, 2:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     FAYETTE                 33.69N 87.83W
06/17/2016                   FAYETTE            AL   PUBLIC

            LARGE TREE DOWN ON U.S. HIGHWAY 18 WEST NEAR FAYETTE.
            TIME ESTIMATED BY RADAR.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:03 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more17 hr
Jun 17, 12:48 PM CDTSevere Thunderstorm WarningBMXMarion, Winston57 min
Jun 17, 1:30 PM CDTSevere Thunderstorm WarningBMXLamar56 min
Jun 17, 1:32 PM CDTSevere Thunderstorm WarningBMXFayette43 min
Jun 17, 1:44 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston76 min
Jun 17, 1:56 PM CDTSpecial Weather StatementBMXPickens64 min
Jun 17, 2:11 PM CDTSevere Thunderstorm WarningBMXPickens79 min
Jun 17, 2:24 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Etowah, St. Clair66 min
Jun 17, 2:26 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne79 min
Jun 17, 2:29 PM CDTSevere Thunderstorm WarningBMXJefferson50 min
Jun 17, 2:59 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Talladega76 min
Jun 17, 3:12 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter78 min
Jun 17, 3:36 PM CDTSevere Thunderstorm WarningBMXChilton, Hale, Perry69 min
Jun 17, 3:58 PM CDTSevere Thunderstorm WarningBMXCoosa77 min
Jun 17, 4:00 PM CDTSevere Thunderstorm WarningBMXChambers75 min
Jun 17, 4:09 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Marengo81 min
Jun 17, 4:21 PM CDTSevere Thunderstorm WarningBMXClay, Randolph39 min
Jun 17, 4:26 PM CDTSevere Thunderstorm WarningBMXElmore, Tallapoosa79 min
Jun 17, 4:39 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery81 min
Jun 17, 4:49 PM CDTSevere Thunderstorm WarningBMXLee56 min
Jun 17, 5:14 PM CDTSevere Thunderstorm WarningBMXMacon, Russell63 min
Jun 17, 5:46 PM CDTSevere Thunderstorm WarningBMXBullock, Pike74 min
Jun 17, 6:05 PM CDTSevere Thunderstorm WarningBMXBarbour85 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.